MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Bent (1059); Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device was not implanted.The actual device was disposed; however, an unused sample is available for return to the manufacturing facility.Therefore, the investigation was based upon evaluation of user facility information and retention samples of the involved product code/lot# combination.Based from the results of our investigation, the root cause of the complaint could not be identified.We have checked and verified the retention samples and confirmed free from any deformities such as bent, tilted and other damages on cannula which could result to broken needle.No holes, cracks, short shot or any molding related defects were also noted.Retention samples were further evaluated through sheath activation and deactivation and manual sheath activation.All samples had passed.We also conduct production in-process inspection, no nonconformity noted.Prior shipment, qc conducts outgoing inspection to assure lots are in good quality.All samples passed.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported the safety is not engaging when clicked.The nurse actually broke the needle when trying to get the safety to engage.The needle was flimsy and the safety doesn't always latch.Additional information received on 5/23/18: the needle was being used for a depo-provera shot.As the needle was being removed from the patient it had bent.Then when the nurse went to engage the safety the needle broke off.There was no needle stick, the needle just appeared to be flimsy and the safety did not latch.There was no impact to the patient or procedure as the patient received the intended dose of medication.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and to provide the completed investigation results.The unused samples have been returned to the manufacturing facility for evaluation.Same lot samples received consisted of 20 pieces unopened sg3 needles.The same lot samples visually inspected and confirmed free from any deformities which could result to broken needle.These samples were also evaluated through sheath activation and deactivation using autograph machine.All are within specification.They were also evaluated for cannula stiffness test and resistance to breakage test with passed results.In addition, sensory confirmation through manual activation are also passed.The cannula is fully engage and no broken cannula encountered during manual activation.Based on the results of our investigation, the root cause of the problem could not be identified since condition of the actual sample was not confirmed.There is no evidence that this event was related to a device defect or malfunction.
 
Additional Manufacturer Narrative

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7577697
Report Number3003902955-2018-00027
Device Sequence Number2629759
Product Code MEG
UDI-Device Identifier30612479179128
UDI-Public30612479179128
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number102-SN3C251S
Device Lot Number170325A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1